Alert archive / Tennessee / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 101, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 26, 2024, 8:45 AM CDT for Montgomery County, Stewart County, Tennessee. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2024, 8:45 AM CDT (13:45 UTC)
- Expired
- May 26, 2024, 9:30 AM CDT
- In force
- 45 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Montgomery County, TN, Stewart County, TN
The radar
The Ft Campbell radar (KHPX), 58 km from the middle of the area, began a volume at 13:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 8:48 AM CDT | TSTM WND DMG | 7 Wsw Bumpus Mills, TN | Sportter reported trees and power lines down between Mile Markers 2-5 on the Woodland Trace Scenic Byway in Land Between the Lakes. |
| May 26, 8:54 AM CDT | TSTM WND DMG | Bumpus Mills, TN | Emergency Management reported trees down and power outages on north end of Stewart County. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 1.8 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1896 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 934 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 9.5
The text
As transmitted.
349
WUUS54 KOHX 261345
SVROHX
TNC125-161-261430-
/O.NEW.KOHX.SV.W.0101.240526T1345Z-240526T1430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
845 AM CDT Sun May 26 2024
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Northwestern Montgomery County in Middle Tennessee...
Stewart County in Middle Tennessee...
* Until 930 AM CDT.
* At 845 AM CDT, severe thunderstorms were located along a line
extending from Golden Pond Visitors Center to 7 miles southeast of
Murray to near Cottage Grove, moving east at 50 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Dover, Big Rock, Land Between The Lakes, and Indian Mound.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3666 8785 3663 8785 3664 8753 3645 8753
3643 8805 3645 8806 3649 8806 3652 8804
3656 8803 3668 8807
TIME...MOT...LOC 1345Z 255DEG 70KT 3679 8806 3655 8822 3643 8849
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Clements1 follow-up statement
912
WWUS54 KOHX 261351
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
851 AM CDT Sun May 26 2024
TNC125-161-261430-
/O.CON.KOHX.SV.W.0101.000000T0000Z-240526T1430Z/
Montgomery TN-Stewart TN-
851 AM CDT Sun May 26 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM CDT
FOR NORTHWESTERN MONTGOMERY AND STEWART COUNTIES...
At 851 AM CDT, severe thunderstorms were located along a line
extending from Canton to 9 miles north of Paris Landing State Park to
6 miles northeast of Cottage Grove, moving east at 50 mph.
HAZARD...70 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Dover, Big Rock, Land Between The Lakes, and Indian Mound.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3666 8785 3663 8785 3664 8753 3645 8753
3643 8805 3645 8806 3649 8806 3652 8804
3656 8803 3668 8807
TIME...MOT...LOC 1351Z 255DEG 70KT 3681 8797 3657 8813 3645 8840
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
ClementsWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 6:30 AM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, May 26, 6:30 AM CDT, 2 hours 15 minutes before
Area Forecast Discussion National Weather Service Nashville TN 630 AM CDT Sun May 26 2024 ...New AVIATION... .SHORT TERM... (Today through Monday) Issued at 141 AM CDT Sun May 26 2024 All is quiet in Middle Tennessee at the moment but that won't last. We face a substantial severe weather threat today. Right now, our eyes are back to the west over Texas, Oklahoma, and Kansas where storms are ongoing. That activity will move eastward through the rest of the overnight hours. CAMS are showing the activity over eastern Oklahoma/ northwestern Arkansas impacting our area during the morning hours. There could be enough instability around for this round to produce some damaging wind and an instance or two of large hail. While this round has some severe potential this is not the main round. The atmosphere will rapidly destabilize during the afternoon with SBCAPE values potentially as high as 3000 J/kg late in the afternoon. There is some uncertainty regarding the convective evolution late in the afternoon. While there won't be any large scale lift during that time frame, there could be some remnant outflow boundaries around that could be a source of storm initiation. Our effective bulk shear will be in excess of 50 kts by the afternoon with some steeper mid level lapse rates advecting into the area from the west. If storms can fire late in the afternoon, we could see a couple supercells with all severe threats (damaging winds, large hail, and tornadoes). Confidence is higher in a solution where storms fire to our west during the evening and move eastward into our area. By the time storms get here, we will likely be looking at an MCS. With that said, damaging winds would be the primary concern, but a few circulations embedded in the line will pose a tornado threat and a couple instances of large hail will still be possible given the steep lapse rates aloft. The line of storms should move through the area and clear our south and east by 2-4 AM CDT Monday morning. At that point, the severe threat should be over but the rain will linger. In addition to the severe threat, a flash flooding threat will be present particularly in the north where chances are higher of multiple rounds of storms from this morning and this evening. While storm motions will be progressive today, recent heavy rainfall and PWAT values around the 90th percentile will pose enough threat to go ahead and issue a flood watch for the entire area. The front will slowly move through the CWA late tonight into Memorial Day. The rain chances on Memorial Day should be confined to areas east of I-65 and those chances will decrease as the morning and afternoon progress. && .LONG TERM... (Monday Night through next Sunday) Issued at 141 AM CDT Sun May 26 2024 By Monday night, the front will be east of us and the entire area should be dry. This will be the start of a calmer pattern for the rest of the week. Large scale troughing will dip out of Canada into the Great Lakes region on Tuesday with northwesterly low level flow here locally. The air will be drier on Tuesday with dew points falling into the mid to upper 50s by sunset. By Wednesday, the low level flow will be northerly as surface high pressure moves from the northerly plains toward the Great Lakes. Highs on Wednesday and Thursday will struggle to touch 80 degrees and the nights will be cooler with lows in the 50s Thursday morning and Friday morning. In fact, a few spots on the plateau may dip into the 40s. The large trough will slide east on Friday with upper level ridging on its heels. Highs on Friday will rebound back into the low to mid 80s. Those warmer temperatures will stick around through next weekend. && .AVIATION... (12Z TAFS) Issued at 622 AM CDT Sun May 26 2024 Active weather expected during this taf cycle. A line of strong to severe storms is currently approaching from the west and is expected to bring impacts to terminals through the morning. Additionally, some scattered development is possible this afternoon, but no one model has a good idea where they'll develop or even if they will develop. If storms do develop this afternoon, all modes of severe weather will be possible, likely bringing VFR vis thresholds down to IFR. A second line of strong thunderstorms is expected to push in from the west tonight after 04Z, with strong winds and very heavy rain being the primary threats. && .PRELIMINARY POINT TEMPS/POPS... Nashville 90 71 85 64 / 60 90 20 0 Clarksville 88 69 83 61 / 80 90 10 0 Crossville 82 64 78 56 / 70 90 40 10 Columbia 90 68 85 61 / 50 90 20 0 Cookeville 83 66 80 59 / 70 90 40 10 Jamestown 82 64 78 57 / 80 90 40 10 Lawrenceburg 88 68 84 61 / 40 90 20 0 Murfreesboro 89 68 85 60 / 60 90 20 0 Waverly 89 67 83 61 / 60 90 10 0 && .OHX WATCHES/WARNINGS/ADVISORIES... Flood Watch through Monday morning for Bedford-Cannon-Cheatham- Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-Fentress-Giles- Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence-Lewis-Macon- Marshall-Maury-Montgomery-Overton-Perry-Pickett-Putnam-Robertson- Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne- White-Williamson-Wilson. && SHORT TERM...Reagan LONG TERM....Reagan AVIATION.....Baggett
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 1:37 AM CDT | Flood Watch | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more | 25 hr |
| May 26, 9:04 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Houston, Montgomery, Robertson, Stewart | 56 min |
| May 26, 9:10 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys, Montgomery, Stewart | 50 min |
| May 26, 9:41 AM CDT | Areal Flood Advisory | OHX | Montgomery, Stewart | 3 hr |
| May 26, 9:48 AM CDT | Tornado Warning | OHX | Robertson | 13 min |
| May 26, 9:51 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Houston, Macon, Montgomery and 6 more | 54 min |
| May 26, 9:56 AM CDT | Tornado Warning | OHX | Robertson, Sumner | 19 min |
| May 26, 10:06 AM CDT | Tornado Warning | OHX | Macon, Sumner | 24 min |
| May 26, 10:40 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Overton, Pickett, Smith and 1 more | 50 min |
| May 26, 11:26 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Fentress, Overton, Pickett | 52 min |
| May 26, 12:04 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 41 min |
| May 26, 12:41 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Montgomery, Robertson | 34 min |
| May 26, 1:11 PM CDT | Areal Flood Advisory | OHX | Cheatham, Houston, Montgomery, Robertson, Stewart | 4 hr |
| May 26, 1:11 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 64 min |
| May 26, 1:14 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Hickman, Houston, Humphreys, Montgomery and 2 more | 61 min |
| May 26, 1:52 PM CDT | Areal Flood Advisory | OHX | Cheatham, Davidson, Robertson, Sumner | 4 hr |
| May 26, 1:53 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Macon, Robertson, Rutherford, Sumner and 3 more | 67 min |
| May 26, 1:56 PM CDT | Areal Flood Advisory | OHX | Cheatham, Dickson, Houston, Humphreys | 4 hr |
| May 26, 2:17 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Williamson | 43 min |
| May 26, 2:20 PM CDT | Flash Flood Warning | OHX | Robertson, Sumner | 3 hr |
| May 26, 2:25 PM CDT | Areal Flood Advisory | OHX | Cheatham, Davidson, Dickson, Sumner, Wilson | 3 hr |
| May 26, 2:32 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Smith, Trousdale | 43 min |
| May 26, 2:56 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Rutherford, Williamson | 49 min |
| May 26, 3:13 PM CDT | Special Weather Statement | OHX | Clay, Fentress, Jackson, Overton, Pickett | 47 min |
| May 26, 3:14 PM CDT | Areal Flood Advisory | OHX | Clay, Jackson, Macon, Overton, Pickett, Smith and 2 more | 2 hr |
| May 26, 3:14 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Williamson | 31 min |
| May 26, 3:25 PM CDT | Areal Flood Advisory | OHX | Davidson, Dickson, Hickman, Rutherford, Williamson, Wilson | 2 hr |
| May 26, 3:35 PM CDT | Flash Flood Warning | OHX | Williamson | 3 hr |
| May 26, 3:42 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford | 33 min |
| May 26, 4:11 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford, Warren | 34 min |
| May 26, 4:40 PM CDT | Special Weather Statement | OHX | Cannon, Warren | 35 min |
| May 26, 6:45 PM CDT | River Flood Advisory | OHX | Stewart | 5 days |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.